MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/8 HOLES/LEFT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/8 HOLES/LEFT; PLATE,FIXATION,BONE
Catalog Number 02.118.207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(4).A device history record (dhr) review was performed on part # 02.118.207, lot # 7520961: original part manufacturing location: (b)(4) manufacturing facility, original part manufacturing date: 05-november-2013, part expiration date: n/a: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of va-lcp anterolateral distal tibia plates was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications at time of acceptance with one non conformance report (ncr) generated: ncr was written as the ¿c of t¿ was not included with the supplier raw material shipment.Appropriate actions were taken and a corrected ¿c of t¿ certificate was issued by the supplier.The raw material met all dimensional and visual criteria at the time of release with no issues documented.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient went through non-union repair of tibia fibula open reduction internal fixation surgery on (b)(6) 2015.Post-operative x-rays taken on an unknown date revealed that patient had developed non-union again and one (1) variable angle-locking compression (va-lcp) anterolateral distal tibia plate, one (1) 2.7mm variable angle (va) locking screw, one (1) 2.7mm cortex screw and five (5) unknown screws were broken.Hardware removal was performed on (b)(6) 2017.Non synthes implants were added.Procedure was completed successfully and patient was reported as stable.Surgical delay is not known.It is unknown if the fragments were generated from broken device and if the broken fragments were retained in the bone.Also, it is unknown if other medical intervention was required and if any unanticipated x-rays were taken.Concomitant medical products: 2.7mm/3.5mm lcp lateral distal fibula plate 5h/left/99mm (part # 02.112.141, lot # 6955664, quantity # 1), 3.5mm cortex screw self-tapping 14mm (part # 204.814, lot # unknown, quantity # 1), 3.5mm locking screw self-tapping w/stardrive(tm) recess 12mm (part # 212.102, lot # unknown, quantity # 2), 3.5mm locking screw self-tapping w/stardrive(tm) recess 14mm (part # 212.103 , lot # unknown, quantity # 1), 3.5mm cortex screw/low prof hd self-tapping/star drive/30mm (part # 02.206.230, lot # unknown, quantity # 2), 3.5mm cortex screw/low prof hd self-tapping/star drive/32mm (part # 02.206.232, lot # unknown, quantity # 1), 3.5mm cortex screw/low prof hd self-tapping/star drive/34mm (part # 02.206.234, lot # unknown, quantity # 2), 3.5mm cortex screw/low prof hd self-tapping/star drive/38mm (part # 02.206.238, lot # unknown, quantity # 1).This report is for one (1) 2.7/3.5mm va-lcp anterolateral distal tibia pl/8 holes/left.This is report 1 of 4 for complaint (b)(4).

Brand Name
2.7/3.5MM VA-LCP ANTEROLATERALDISTAL TIBIA PL/8 HOLES/LEFT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6572492
Report Number3003506883-2017-10082
Device Sequence Number13698258
Product Code HRS
UDI-Device Identifier10886982038401
UDI-Public(01)10886982038401(10)7520961
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.118.207
Device Lot Number7520961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Initial Report FDA Received Date05/17/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTEX SCREW (PART 02.206.230, LOT UNKNOWN, QTY 2); CORTEX SCREW (PART 02.206.232, LOT UNKNOWN, QTY 1); CORTEX SCREW (PART 02.206.234, LOT UNKNOWN, QTY 2); CORTEX SCREW (PART 02.206.238, LOT UNKNOWN, QTY 1); CORTEX SCREW (PART 204.814, LOT UNKNOWN, QTY 1); LOCKING SCREW (PART 212.102, LOT UNKNOWN, QTY 2); LOCKING SCREW (PART 212.103, LOT UNKNOWN, QTY 1); PLATE (PART 02.112.141, LOT 6955664, QTY 1)
Outcome Attributed to Adverse Event Required Intervention;